Alert archive / South Dakota / Wind Advisories in 2009
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 12, 2009, 4:00 PM CDT for 21 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 13, 2009, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 4:00 PM CDT (21:00 UTC)
- In effect from
- May 13, 2009, 10:00 AM CDT
- Expired
- May 13, 2009, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 23 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 44 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 122100 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 400 PM CDT TUE MAY 12 2009 ...STRONG WINDS ON THE WAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA ON WEDNESDAY. BEHIND THE SYSTEM WEST WINDS WILL BECOME QUITE STRONG OVER THE REGION ON WEDNESDAY. MNZ039-046-SDZ007-008-011-019>023-131000- /O.CAN.KABR.WI.Y.0010.000000T0000Z-090513T0000Z/ /O.NEW.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 400 PM CDT TUE MAY 12 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO THE EARLY EVENING HOURS BEFORE DISSIPATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-018-131000- /O.NEW.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 400 PM CDT TUE MAY 12 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO THE EARLY EVENING HOURS BEFORE DISSIPATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-131000- /O.NEW.KABR.HW.A.0001.090513T1500Z-090514T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 400 PM CDT TUE MAY 12 2009 /300 PM MDT TUE MAY 12 2009/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE BY MID TO LATE MORNING ON WEDNESDAY. SPEEDS OF 35 TO 50 MPH WILL BE POSSIBLE IN THE AFTERNOON...BUT SHOULD DIMINISH TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TDK
4 follow-up statements
000 WWUS73 KABR 130301 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1001 PM CDT TUE MAY 12 2009 ...STRONG WINDS ON THE WAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA ON WEDNESDAY. BEHIND THE SYSTEM WEST WINDS WILL BECOME QUITE STRONG OVER THE REGION ON WEDNESDAY. MNZ039-046-SDZ006>008-011-018>023-131100- /O.CON.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1001 PM CDT TUE MAY 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO THE EARLY EVENING HOURS BEFORE DISSIPATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-131100- /O.CON.KABR.HW.A.0001.090513T1500Z-090514T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1001 PM CDT TUE MAY 12 2009 /901 PM MDT TUE MAY 12 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE BY MID TO LATE MORNING ON WEDNESDAY. SPEEDS OF 35 TO 50 MPH WILL BE POSSIBLE IN THE AFTERNOON...BUT SHOULD DIMINISH TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TDK/PARKIN
000 WWUS73 KABR 130827 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 327 AM CDT WED MAY 13 2009 ...STRONG WINDS ON THE WAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA TODAY...FOLLOWED CLOSELY BEHIND BY HIGH PRESSURE. THE COMBINATION OF THESE TWO FEATURES WILL RESULT IN STRONG WESTERLY WINDS FROM THE LATE MORNING THROUGH THE LATE AFTERNOON. SDZ003-015-033>035-132100- /O.UPG.KABR.HW.A.0001.090513T1500Z-090514T0200Z/ /O.NEW.KABR.HW.W.0001.090513T1500Z-090514T0200Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE 327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS TO 60 ARE ANTICIPATED FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004-005-009-010-016-017-036-037-045-048-051-132100- /O.UPG.KABR.HW.A.0001.090513T1500Z-090514T0200Z/ /O.EXA.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 327 AM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE ANTICIPATED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-132100- /O.CON.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 327 AM CDT WED MAY 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE ANTICIPATED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
000 WWUS73 KABR 131543 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1043 AM CDT WED MAY 13 2009 ...STRONG WINDS ON THE WAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA TODAY... FOLLOWED CLOSELY BEHIND BY HIGH PRESSURE. THE COMBINATION OF THESE TWO FEATURES WILL RESULT IN STRONG WESTERLY WINDS FROM THE LATE MORNING THROUGH THE LATE AFTERNOON. SDZ003-015-033>035-140200- /O.CON.KABR.HW.W.0001.000000T0000Z-090514T0200Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE 1043 AM CDT WED MAY 13 2009 /943 AM MDT WED MAY 13 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 ARE ANTICIPATED FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-140200- /O.CON.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1043 AM CDT WED MAY 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...AND THEN PERSIST INTO THE EVENING HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE ANTICIPATED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-005-009-010-016-017-036-037-045-048-051-140200- /O.CON.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 1043 AM CDT WED MAY 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...AND THEN PERSIST INTO THE EVENING HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE ANTICIPATED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
000 WWUS73 KABR 140204 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 904 PM CDT WED MAY 13 2009 ...STRONG WINDS CONTINUE... .STRONG WINDS BETWEEN LOW PRESSURE EXITING TO THE EAST AND HIGH PRESSURE APPROACHING FROM THE WEST WILL CONTINUE THROUGH THE LATE EVENING HOURS. SDZ003-015-033>035-140500- /O.EXP.KABR.HW.W.0001.000000T0000Z-090514T0200Z/ /O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE 904 PM CDT WED MAY 13 2009 /804 PM MDT WED MAY 13 2009/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 ARE ANTICIPATED FOR THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-140500- /O.EXP.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/ /O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 904 PM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 ARE ANTICIPATED FOR THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-005-009-010-016-017-036-037-045-048-051-140500- /O.EXP.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/ /O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 904 PM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 ARE ANTICIPATED FOR THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 12, 2:55 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 12, 2:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
255 PM CDT TUE MAY 12 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SEVERAL CONCERNS THIS GO AROUND. FIRST OFF IS TNT. 12Z MODELS
INDICATED A WEALTH OF SHEAR WITH MODERATE INSTABILITY OVER NORTH
CENTRAL SOUTH DAKOTA EARLY THIS EVENING. AS ENERGY EJECTS OUT OF
THE ROCKIES THE NORTHWEST AND NORTH CENTRAL PARTS OF SD WILL BE IN
A FAVORABLE AREA FOR GOOD UVM IN LEFT EXIT REGION OF H3 JET.
MEANWHILE...SFC LOW WILL TRACK NORTHEAST ACROSS WESTERN CWA THIS
EVENING. TRIPLE POINT WILL EXIST FOR A TIME LATE THIS AFTERNOON
AND EARLY EVENING OVER NORTH CENTRAL ZONES. ALSO MODELS INDICATE
A DRY LINE PUNCH INTO SOUTHWEST SOUTH DAKOTA. SO EXPECT SCATTERED
STORMS TO EITHER MOVE OFF THE HIGH PLAINS AND/OR DEVELOP WEST OF
THE MO RIVER THIS EVENING AND THEN MOVE EAST. HIGHEST CHANCES FOR
SVR WILL LIKELY BE OVER MO RIVER AREAS NORTH OF KPIR. AS STORMS
TRANSLATE EAST LATER IN THE EVENING EXPECT SVR CHANCES TO WANE
WITH LOSS OF DAYTIME HEATING PLUS BUFR SOUNDINGS LOOK FAIRLY
STABLE BY MIDNIGHT. THE NEXT PROBLEM WILL BE WEDNESDAY BEHIND THE
FRONTAL BOUNDARY. H85 WINDS OF GREATER THAN 50KNOTS AND STRONG LL
CAA BEG FOR GOOD MIXING WINDS AND CONSEQUENTLY SOME STRONG WINDS
ACROSS THE CWA BY MID MORNING. HAVE HOISTED A WIND ADVISORY AND
HIGH WIND WARNING ACROSS THE FORECAST AREA. MOST LIKELY AREAS FOR
HIGH WIND CRITERIA WILL BE WEST OF THE JAMES VALLEY WHERE WE
TYPICALLY SEE THE STRONGEST WINDS ANYWAY. THE REST OF THE FORECAST
THEN SHOULD BE DRY EXCEPT FOR MAYBE LATE THURSDAY NIGHT WITH SOME
ELEVATED CONVECTION FORMING OVER THE EAST ON THE NOCTURNAL JET.
HOWEVER...MOISTURE WILL BE SCANT SO NOT EXPECTED WIDESPREAD
COVERAGE. AS FOR TEMPERATURES...USED MAV GUIDANCE BUT WITH SOME
TWEAKS TO THE LOWER END WHERE CLOUDS/CAA LOOKED LIKE THEY HELP
PROMOTE COLDER THAN GUIDANCE NUMBERS.
.LONG TERM...FRIDAY THROUGH TUESDAY
THE PERIOD BEGINS WITH A COLD FRONT WORKING THROUGH THE NORTHERN
PLAINS...AND A MID/UPPER LEVEL TROF TRAILING CLOSELY BEHIND.
MODELS ARE SHOWING POST FRONTAL PCPN FRIDAY AFTERNOON...HOWEVER
BELIEVE THIS IS OVER DONE GIVEN THE AMOUNT OF DRY AIR MOVING IN AND
DOWN GLIDE TAKING PLACE. CANADIAN HIGH PRESSURE MOVES NORTHEAST OF
THE AREA ON SATURDAY....WHICH WOULD LEAD TO COOL CONDITIONS FOR
THE EASTERN HALF OF THE CWA. THE GFS HAS BEEN TRYING TO BRING A
COUPLE OF MID LEVEL IMPULSE ACROSS THE REGION ON SATURDAY AND
SATURDAY NIGHT...BUT WILL LEAVE DRY FOR NOW. A LOW PRESSURE MOVES
NORTH OF THE AREA ON SUNDAY AND MONDAY...WITH A FAIRLY GOOD RETURN
FLOW INTO THE CWA. MODELS ARE SHOWING TEMPS AT H850 REACH INTO
THE UPPER TEENS BY MONDAY EVENING. WENT WITH HPC GUIDANCE FOR NOW
ON MONDAY...BUT BELIEVE TEMPS COULD BE SIGNIFICANTLY WARMER.
STRONG LLJ SETS UP MONDAY NIGHT ACROSS THE EASTERN HALF OF THE CWA
WITH WINDS AT H850 GUSTING TO OVER 50 KNOTS. LEFT MONDAY NIGHT
DRY FOR NOW...AS H7 TEMPS ARE SHOWN TO BE +12C. STRONG COLD FRONT
SWINGS THROUGH TUESDAY AFTERNOON...WITH THE BEST FORCING/LIFT
ASSOCIATED CLOSER TO THE LOW PRESSURE. FELT SCHC ALONG THE ND/SD
BORDER WOULD DO FOR NOW.
&&
.AVIATION...
BKN-OVC CIGS AOA 3500 FT AGL ARE EXPECTED TO CONTINUE AT KABR AND
KATY THROUGH AT LEAST 06Z TONIGHT. A FRONTAL BOUNDARY IS EXPECTED
TO MOVE ACROSS THE AREA TONIGHT AND WILL BRING A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR KMBG AND KPIR. FARTHER
EAST...THUNDERSTORM CHANCES WILL DIMINISH...HOWEVER A SHOWER
THREAT WILL BE POSSIBLE. STRONG SOUTHERLY WINDS AHEAD OF THE
FRONTAL BOUNDARY ARE EXPECTED TO SHIFT THE WEST AND WILL BE GUSTY.
SUSTAIN WINDS OF 20 KNOT WITH GUST TO 35 KNOTS WILL BE POSSIBLE AT
ALL TAF SITES ON WEDNESDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
MN...WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...TDK
LONG TERM...SD
AVIATION...SD
WEATHER.GOV/ABERDEENHazardous weather outlook, May 12, 4:09 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CDT TUE MAY 12 2009 SDZ003>006-009-010-015>018-033>037-045-048-051-130915- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 409 AM CDT TUE MAY 12 2009 /309 AM MDT TUE MAY 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY WEDNESDAY. BY WEDNESDAY AFTERNOON...IN THE WAKE OF THIS FRONT...WINDY CONDITIONS WILL DEVELOP WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS AS HIGH AS 45 TO 50 MPH. THE NEXT OPPORTUNITY FOR THUNDERSTORMS COMES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. MNZ039-046-SDZ007-008-011-019>023-130915- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 409 AM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS THE AREA TODAY. WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS...PARTICULARLY FOR THE HIGHER ELEVATIONS OF THE SISSETON HILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY WEDNESDAY. BY WEDNESDAY AFTERNOON...IN THE WAKE OF THIS FRONT...WINDY CONDITIONS WILL DEVELOP WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS AS HIGH AS 45 TO 50 MPH. THE NEXT OPPORTUNITY FOR THUNDERSTORMS COMES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:13 AM CDT | Wind Advisory | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 12 hr |
| May 12, 4:00 PM CDT | High Wind Watch | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 11 hr |
| May 12, 6:44 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 61 min |
Nearby
Wind Advisories in South Dakota, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.